Facebook Pixel

Bleeding for 8 weeks

By May 16, 2011 - 10:52am
Rate This

am on full time birth control pills-no stopping for a period. I was put on full time due to very heavy and large clotting periods with pain. Being on full time birth control pills has helped me for over 2 years. I had some light spotting in the beginning and then there after only some spotting if I missed a pill or took one late. For the last year I have been on a very regular schedule of taking my pill on time. For some reason 8 weeks ago I started bleeding and cramping. I had not taken my pill late and I haven't missed any. It seems never ending now. I went to my GYN last week and she did a uterine biopsy-after the biopsy the cramping has gotten worse. I am still waiting for the results and I have a pelvic ultrasound scheduled in a little over a week. She put me on estrace to stop the bleeding but it has not affected the bleeding at all. I am to take estrace for 21 days-last 10 days I am to add provera-then stop everything get a monster of a period she said then I can go back on my loestrin. She says it will "reset the clock". What would cause this to happen all of a sudden when everything has been fine for years? I am 41 years old...

Add a Comment2 Comments

Thank you so much! I will post whatever we find out. I have not heard anything as of today and I go for my ultrasound next week. I will read over the info you gave me so that I can be prepared with questions for my next doctor visit.

May 17, 2011 - 11:22am
HERWriter Guide

Hi stormiskye

Thanks for your post!

I'm very sorry you are going through this and it's great how proactive you are being in finding the cause of this bleeding.

This kind of bleeding is obviously unnatural. There is a slight possibility that early menopause may have something to do with this (obviously menopause means your periods will stop but some women experience a lot of bleeding or clots first) but other reasons for non-stop bleeding (known as Hypermenorrhea or Menorrhea) include:

■Menstrual cycle hormone dysfunction (imbalance)
■Cervical or endometrial polyps
■Uterine fibroids
■Infection (pelvic infections)
■Blood-clotting disorders
■Anticoagulant medications (blood thinners)
■Anti-inflammatory medications (large amounts over a long period of time)
■Liver, kidney, or thyroid disease
■Problems with an intrauterine device (IUD)
■Ectopic pregnancy
■Ovarian cysts
■Chronic medical conditions
■Cancer of the uterus or cervix (rare)
■Vaginal injury from trauma or sexual abuse
■Complications from pregnancy, such as miscarriage

Risk Factors
A risk factor is something that increases your chance of getting a disease or condition. People at greatest risk for menorrhagia include:

■Adolescent girls who have started menstruation within the last 12 to 18 months
■Women approaching menopause
■Women with hereditary bleeding disorders
■Women who are obese

As I mentioned already, perimenopausal or menopausal symptoms may be something to look into, although you're quite young for menopause.

You can read a lot more about Hypermenorrhea on our page here, including possible treatments: http://www.empowher.com/condition/hypermenorrhea/definition

I know words like "cancer" have been mentioned and I certainly don't mean to scare you but it must be said nonetheless as it's one of the many causes of bleeding.

I hope this helps you and please keep us posted on your test results.

We wish you the very best - I know this is a very difficult thing to deal with,

May 16, 2011 - 12:31pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.